Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Has G6PD enzyme deficiency. What are the rashes on body? Is it a blood disorder?

My son is 5 years old and has G6PD enzyme deficiency. He is Asian and we just returned from the beach last night. He has some type of rash all over his back and arms and is itching. His skin has gotten pretty dark this summer from the sun. He is itching a lot. I am trying to decide if he got too much sun this past week of if this is some type of symptom of his blood disorder . He is our adopted son and we are Caucasian so I have a different skin type. It s hard to tell if it is red or yellow, but the whites of his eyes don t seem to be yellow.
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  317
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,
G-6-PD does not present with rashes on the body.
As you have mentioned that your son has had an exposure to sun at the beach recently, the rash is most likely due the sun exposure.
The sun burn leads to red skin which later on turn itchy.
Your son is also having similar symptoms.
Topical application of emollient can relieve the itching.
Avoid exposure to sun light.
Maintain hydration of your son as sun burns cause dehydration.
Observe your son for a day or so.
If the symptoms do not get relieved by these remedies consult your pediatrician.

Thanks and take care
Dr Shailja P Wahal
Answered: Sun, 18 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor